Stability characteristics of a tri-taper journal bearing: A linearized perturbation approach

Research output: Contribution to journalArticle

1 Citation (Scopus)


In this paper, the stability characteristics of a tri-taper journal bearing are analyzed theoretically. The time dependent form of Reynolds equation in two dimensions for incompressible fluid is solved numerically by finite difference method, satisfying the Reynolds boundary conditions. Dynamic coefficients are determined using the method of linearization of bearing reactions. A study with various ramp size's and L/D ratio's predicts that a bearing with higher ramp size and higher L/D ratio results in an increased mass parameter and improved stability margin of the bearing.

Original languageEnglish
Pages (from-to)84-90
Number of pages7
JournalJournal of Materials Research and Technology
Issue number2
Publication statusPublished - 2012


All Science Journal Classification (ASJC) codes

  • Ceramics and Composites
  • Biomaterials
  • Surfaces, Coatings and Films
  • Metals and Alloys

Cite this